Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Yellowish discharge with foul smell from vagina, mucus from anus. Taking contraceptive pill and Aciclovir. Are these symptoms connected?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
Hello. I'm hoping you may be able to advise what the problem is or what I should do.
I have a watery substance leaking from my vagina regularly through out the day and in the morning, leaks out as soon as I get out of bed. It has not a strong, but quite off putting smell to it. It is cloudy and yellowy white in colour. Its becoming more of an issue as it's not stopping and creating problems for every day and night.
Im not sure if the following is connected at all, but I also find a gel/gunge like substance occurs on regular occassions from my vagina. If its the same substance, I also produce it from my anus, usually needing to pass a stool, but cant and find this is all that comes out instead.
can yuou advise on my unknown allergies i have detailed at all
F.Y.I I MEANT TO WRITE I AM CURENTLY ON YAEMIN CONTRACEPTIVE PILL AND I TAKE ACICLOVIR ONLY WHEN NEEDD WHICH IS NOT REGULARLY
Posted Tue, 24 Apr 2012 in Vaginal and Uterus Health
 
 
Answered by Dr. Rohit Batra 2 hours later
Hello,

Thanks for your query.

Candidial infections are common in people with repeated genital episodes. Based on your history, it is necessary that you rule out candidiasis.

Vulvo vaginal candidiasis presents as whitish discharge from vaginal area and redness over the vaginal mucosa. In case the candidial infection spreads to anal area then the discharge and erythema can occur there also.

I would advise you to visit a qualified dermatologist in your locality and get an examination done for treatment of mixed infection i.e. herpes and candida. Topical clotrimazole gels and a course of oral antifungal such as fluconazole are entailed.

Hope I have answered your query. Please accept my answer if satisfied. Should you have any further doubts regarding my opinion, please feel free to clarify them with me.

Regards
Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Yellowish discharge with foul smell from vagina, mucus from anus. Taking contraceptive pill and Aciclovir. Are these symptoms connected? 21 hours later
Many thanks for your reply, however I dont think this has really answered my question to the symptons I have detailed. It is not red for a start and its not white in colour?!

Its a thin liquid which seeps regularly and is a clearish colour. Plus a gel like substance is always coming out as well....

Please could you give me a more relevant answer as I'm a bit worried now..

I assume this is not costing me more money?

Kind regards

XXXXXXX
 
 
Answered by Dr. Rohit Batra 1 hour later
Dear XXXXXXX
Thanks for reverting.
I am sorry for not being able to provide you with a satisfactory answer.
Sticky and frothy whitish Discharge at times are symptoms of a mixed ( bacterial vaginosis) or candidial infection.
You would need to be evaluated for the nature of the infection (bacterial or fungal). The treatment would then depend upon the identified organism. If its a bacterial infection, you would need antibiotics and would need oral anti-fungals if candida is detected.
I would suggest you see your gynaecologist who can perform appropriate tests and start proper treatment.
You can ask 2 follow up questions free of cost on every AAD query you post.
I hope I have answered your query.
Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor